Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 62, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 6, 2013, 1:04 PM MST for Cochise County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2013, 1:04 PM MST (20:04 UTC)
- Expired
- Aug 6, 2013, 1:45 PM MST
- In force
- 41 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 102 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128
WUUS55 KTWC 062004
SVRTWC
AZC003-062045-
/O.NEW.KTWC.SV.W.0062.130806T2004Z-130806T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
104 PM MST TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA...
THIS INCLUDES THE CITY OF DOUGLAS...
* UNTIL 145 PM MST
* AT 100 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF
DOUGLAS...AND MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCNEAL AND ELFRIDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3165 10988 3180 10958 3166 10932 3134 10931
3133 10973
TIME...MOT...LOC 2004Z 225DEG 22KT 3147 10960
$$2 follow-up statements
598
WWUS55 KTWC 062019
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
119 PM MST TUE AUG 6 2013
AZC003-062045-
/O.CON.KTWC.SV.W.0062.000000T0000Z-130806T2045Z/
COCHISE AZ-
119 PM MST TUE AUG 6 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MST
FOR SOUTH CENTRAL COCHISE COUNTY...
AT 112 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BISBEE-DOUGLAS AIRPORT...MOVING
NORTHEAST AT 25 MPH. AT 1258 PM MST...THE AUTOMATED OBSERVING SITE
AT THE AIRPORT RECORDED A WIND GUST OF 64 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL ALSO PRODUCE VERY HEAVY RAIN WHICH COULD LIMIT
VISIBILITIES OR LEAD TO FLOODING. DO NOT ATTEMPT TO DRIVE THROUGH
RAPIDLY FLOWING WATER.
&&
LAT...LON 3165 10988 3180 10958 3166 10932 3134 10931
3133 10973
TIME...MOT...LOC 2017Z 225DEG 22KT 3153 10953
$$668
WWUS55 KTWC 062043
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
143 PM MST TUE AUG 6 2013
AZC003-062052-
/O.EXP.KTWC.SV.W.0062.000000T0000Z-130806T2045Z/
COCHISE AZ-
143 PM MST TUE AUG 6 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COCHISE COUNTY
WILL EXPIRE AT 145 PM MST...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING NEAR DOUGLAS
HAS WEAKENED AS IT MOVED NORTHEAST. ALTHOUGH ADDITIONAL STRONG
STORMS WILL MOVE INTO THE CITY OF DOUGLAS FROM THE SOUTHWEST OVER
THE NEXT HALF HOUR...THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.
LAT...LON 3165 10988 3180 10958 3166 10932 3134 10931
3133 10973
TIME...MOT...LOC 2042Z 225DEG 22KT 3164 10940
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:35 AM MST, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 6, 9:35 AM MST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 935 AM MST TUE AUG 6 2013 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THEREAFTER...DRIER AIR WILL SPREAD INTO THE DESERT SOUTHWEST FOR A DECREASE IN THUNDERSTORM COVERAGE THE REST OF THE WEEK. THIS DRIER AIR WILL ALSO RESULT IN WARMER DAYTIME TEMPERATURES. && .DISCUSSION...INFRARED SATELLITE IMAGERY SHOWED EXTENSIVE CLOUD COVER WEST OF TUCSON UP THROUGH CENTRAL ARIZONA INTO NORTHERN ARIZONA WITH CLEAR TO PARTLY CLOUDY SKIES ACROSS THE REMAINDER OF SE ARIZONA. REGIONAL DOPPLER RADAR DEPICTED SCATTERED SHOWERS WEST AND NORTH OF TUCSON. RADAR ALSO SHOWED TWO WEAK CIRCULATIONS...ONE EAST OF FLAGSTAFF MOVING NORTH AND THE OTHER OVER SW PINAL COUNTY SLOWLY MOVING N. UPPER LEVEL TROFINESS OVER THE WESTERN ARIZONA WITH VORT LOBE ON SRN END NEAR ROCKY POINT. PRECIPITABLE WATER VALUES ARE UP FROM YESTERDAY AND RANGED FROM 1.40" TO 1.65"...WETTEST FROM TUCSON WEST. 12Z TUCSON SOUNDING HAD AN ONION SHAPE LOOK TO IT WITH SOUTHERLY WINDS FROM 10KFT ON UP. HAVE SEEN A FEW THUNDERSTORMS IN THE PAST HOUR NEAR THE VORT LOBE OVER FAR NW SONORA MEXICO. 12Z UA WRF NAM DID A REALLY GOOD JOB IN INITIALIZED THE CLOUD COVER OVER THE STATE EARLY THIS MORNING WHICH IS ALWAYS A GOOD THING WHEN LOOKING AT THE HIGH RESOLUTION MODELS. SHOULD SEE SCATTERED THUNDERSTORMS DEVELOP BETWEEN 11 AM AND 1 PM FROM WESTERN COCHISE COUNTY WEST INTO CENTRAL PIMA COUNTY. WITH PW VALUES RUNNING 125% ABOVE NORMAL...EXPECT LOCALLY HEAVY RAINERS. THERE IS SOME DRIER MID-LEVEL AIR THAT WILL WORK NORTH ACROSS THE AREA THIS AFTERNOON...WHICH MAY ENHANCE THE CHANCES FOR ISOLATED SEVERE WET MICROBURSTS...ESPECIALLY FROM TUCSON EAST. THIS AREA WILL ALSO HAVE A LITTLE BETTER UPPER LEVEL DIVERGENCE. WILL RUN OUT AN UPDATE TO THE FORECAST TO HIGHLIGHT THE THINKING ABOVE. DEPENDING ON HOW FAST THE OVERALL TROF MOVES THROUGH THE STATE THIS EVENING...COULD SEE LINGERING SHOWERS CONTINUE INTO THE OVERNIGHT HOURS. HIGH TODAY WILL BE 5-10 DEGREES BELOW NORMAL...WITH BIGGEST DEPARTURES OCCURRING OVER WEST OF TUCSON DUE TO CLOUD COVER AND RAIN. && .AVIATION...SCT SHRA MAINLY NORTH AND WEST OF KTUS PERSISTING THROUGH ABOUT 06/20Z...THEN SCT TSRA DEVELOPING AFT 06/18Z AND CONTINUING THRU 07/05Z...WIND GUSTS TO 45 KTS NEAR ANY TSRA...AS WELL AS LOCAL MVFR/IFR CIGS/VSBYS. OTHERWISE...SURFACE WIND GENERALLY LESS THAN 10 KTS THRU 07/18Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...MOISTURE WILL REMAIN IN PLACE ACROSS THE REGION TODAY...RESULTING IN A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST ARIZONA. SLIGHTLY DRIER AIR WILL MOVE IN FROM THE WEST DURING THE SECOND HALF OF THE WEEK AND INTO THE WEEKEND FOR LESSER RAIN CHANCES. OUTSIDE OF GUSTY THUNDERSTORM OUTFLOWS...WINDS DURING THE PERIOD ARE EXPECTED TO BE LIGHT...GENERALLY LESS THAN 15 MPH AND DIURNALLY DRIVEN. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:55 PM MST | Special Weather Statement | TWC | Cochise | 50 min |
| Aug 5, 6:31 PM MST | Areal Flood Advisory | TWC | Cochise | 119 min |
| Aug 5, 7:27 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Aug 6, 12:40 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 3 hr |
| Aug 6, 1:40 PM MST | Special Weather Statement | TWC | 50 min | |
| Aug 6, 2:28 PM MST | Special Weather Statement | TWC | Graham | 47 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.